Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 265, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 31, 2012, 3:20 AM CDT for Marion County, Walker County, Winston County, Alabama. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2012, 3:20 AM CDT (08:20 UTC)
- Expired
- Jul 31, 2012, 4:15 AM CDT
- In force
- 55 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Marion County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 91 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 4:05 AM CDT | TSTM WND DMG | Townley, AL | TREES AND POWERLINES DOWN ALONG HWY 124 IN THE TOWNLEY COMMUNITY |
| Jul 31, 4:18 AM CDT | TSTM WND DMG | Goodsprings, AL | MULTIPLE TREES AND POWERLINES DOWN IN AND AROUND GOOD SPRINGS. WORST DAMAGE IS ALONG HWY 269 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 1:23 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
870
WUUS54 KBMX 310820
SVRBMX
ALC093-127-133-310915-
/O.NEW.KBMX.SV.W.0265.120731T0820Z-120731T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 AM CDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARION COUNTY IN NORTHWEST ALABAMA...
WALKER COUNTY IN ALABAMA...
WINSTON COUNTY IN NORTHWEST ALABAMA...
* UNTIL 415 AM CDT
* AT 316 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
MORELAND TO LYNN TO 5 MILES SOUTH OF BRINN...AND MOVING SOUTHEAST
AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
ARLEY...CARBON HILL...JASPER...CORDOVA...DORA...SUMITON...ASHBANK
AND ADDISON.
THIS INCLUDES...
US 78 EXIT NUMBERS 30 THROUGH 78...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3415 8710 3397 8713 3390 8708 3386 8696
3380 8696 3377 8703 3363 8710 3362 8717
3352 8725 3351 8731 3359 8732 3361 8742
3369 8743 3370 8753 3386 8753 3391 8774
3415 8793 3412 8758 3431 8731 3430 8722
TIME...MOT...LOC 0820Z 326DEG 45KT 3420 8727 3403 8751
3406 8776
$$
17/KLAWS2 follow-up statements
385
WWUS54 KBMX 310835
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
335 AM CDT TUE JUL 31 2012
ALC093-127-133-310915-
/O.CON.KBMX.SV.W.0265.000000T0000Z-120731T0915Z/
MARION AL-WALKER AL-WINSTON AL-
335 AM CDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WINSTON...
WALKER AND SOUTHEASTERN MARION COUNTIES UNTIL 415 AM CDT...
AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ARLEY TO 6 MILES SOUTHEAST OF NAUVOO TO ELDRIDGE...MOVING
SOUTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
JASPER...CORDOVA...DORA...SUMITON...CURRY...PARRISH...LYNNS PARK...
SIPSEY...OAKMAN AND ROCKY HOLLOW.
THIS INCLUDES...
US 78 EXIT NUMBERS 34 THROUGH 78...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3416 8710 3397 8713 3390 8708 3386 8696
3380 8696 3377 8703 3363 8710 3362 8717
3352 8725 3351 8730 3359 8732 3361 8742
3369 8743 3370 8753 3387 8753 3392 8772
3414 8774 3412 8758 3430 8733 3430 8722
TIME...MOT...LOC 0835Z 326DEG 45KT 3404 8715 3387 8739
3390 8764
$$
17/KLAWS103
WWUS54 KBMX 310858 RRA
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 AM CDT TUE JUL 31 2012
ALC093-133-310908-
/O.CAN.KBMX.SV.W.0265.000000T0000Z-120731T0915Z/
MARION AL-WINSTON AL-
358 AM CDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR WINSTON AND SOUTHEASTERN
MARION COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3390 8708 3386 8696 3380 8696 3377 8703
3363 8710 3362 8717 3352 8725 3351 8730
3359 8732 3361 8742 3369 8743 3370 8753
3387 8753 3389 8764 3396 8764 3400 8755
3399 8720 3401 8717
TIME...MOT...LOC 0858Z 326DEG 45KT 3380 8696 3363 8720
3366 8744
$$
ALC127-310915-
/O.CON.KBMX.SV.W.0265.000000T0000Z-120731T0915Z/
WALKER AL-
358 AM CDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WALKER COUNTY
UNTIL 415 AM CDT...
AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ARKADELPHIA TO GORGAS TO 5 MILES NORTH OF BOLEY SPRINGS...MOVING
SOUTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
THE WYE AND TUTWILER.
THIS INCLUDES...
US 78 EXIT NUMBERS 39 THROUGH 78...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3390 8708 3386 8696 3380 8696 3377 8703
3363 8710 3362 8717 3352 8725 3351 8730
3359 8732 3361 8742 3369 8743 3370 8753
3387 8753 3389 8764 3396 8764 3400 8755
3399 8720 3401 8717
TIME...MOT...LOC 0858Z 326DEG 45KT 3380 8696 3363 8720
3366 8744
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:42 AM CDT, 38 minutes earlier.
Area forecast discussion, Jul 31, 2:42 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 242 AM CDT TUE JUL 31 2012 .DISCUSSION... CLUSTER OS SEVERE STORMS ONGOING ACROSS JEFFERSON/SHELBY COUNTIES WILL CONTINUE TO PUSH SOUTHWARD OVER THE NEXT FEW HOURS. THESE STORMS ARE DROPPING LARGE AMOUNTS OF RAINFALL GENERALLY ON THE ORDER OF 2-4 INCHES...WHICH COULD LEAD TO SOME FLOODING CONCERNS IN URBAN AREAS AND AREAS OF POOR DRAINAGE. ADDITIONAL SINGLE AND MULTICELL STORMS ARE EXPECTED THRU THE REMAINDER OF THE OVERNIGHT PERIOD AND INTO THE MORNING HOURS ACROSS A GOOD PORTION OF CENTRAL ALABAMA. THIS ACTIVITY IS IN ASSOCIATION WITH A WEAK SFC LOW OVER WESTERN TN AND A MOISTURE/CONVERGENCE AXIS THAT STRETCHES SOUTHWARD INTO W AL. THE THREAT FOR SEVERE STORMS WILL CONTINUE INTO THE MORNING HOURS...WITH DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING ALL POSSIBLE. BY MIDDAY THE MAJORITY OF THE CONVECTION SHOULD BE ACROSS SOUTH ALABAMA...WITH MORE STABLE AIR OVER OUR CWA IN ITS WAKE. THIS WOULD BRING AN END TO THE SEVERE THREAT HERE ACROSS OUR CWA. THE TIMING OF THE SEVERE THREAT WILL HAVE TO BE ADJUSTED THRU THE NIGHT BASED ON THE LATEST RADAR TRENDS...BUT THE LIKELIHOOD OF SEVERE WEATHER LATE THIS AFTERNOON IS SLIM. TEMPS TODAY WILL HIGHLY DEPEND ON CLOUD COVER AND RAIN COVERAGE. AT THIS TIME WILL GO WITH HIGHS IN GENERALLY IN THE LOW 90S...WITH SOME UPPER 80S POSSIBLE IN THE SOUTHEAST. DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE FORECAST BEYOND TODAY. DRIER AIR LOOKS TO MOVE INTO THE AREA ON WEDNESDAY BEHIND THIS SYSTEM. COULD STILL SEE SOME ISO ACTIVITY IN THE AFTERNOON...MAINLY IN THE SOUTH AND WEST. WITH NW FLOW ALOFT STILL IN PLACE MODELS TRY TO BRING AT LEAST ONE MORE WAVE DOWN INTO THE FORECAST AREA BEFORE THE END OF THE WORK WEEK. HOWEVER TIMING ISSUES PRECLUDE INCREASES IN RAIN CHANCES FOR ANY PARTICULAR PERIOD. WILL CONTINUE WITH CHANCE POPS EACH DAY THRU THE END OF THE PERIOD. HIGH TEMPS WILL REMAIN IN THE 90S EACH DAY WITH OVERNIGHT LOWS IN THE 70S. && .AVIATION... 06Z TAF DISCUSSION. THE AFTERNOON/EVENING CONVECTION DOWN AROUND TROY WAS PERSISTENT... BUT IT SEEMS LIKE THAT HAS FINALLY SETTLED DOWN. OUR ATTENTION IS NOW TURNED TO THE NORTHEAST...WHERE ANOTHER CLUSTER OF STORMS HAS SLOWLY RAMPED UP THE LAST COUPLE OF HOURS. THE STRONGEST CELL IN THE THUNDERSTORM CLUSTER (AT 05Z) WAS JUST SOUTHWEST OF MSL...MOVING SOUTHEAST. THAT PUTS IT ON COURSE TO HEAD RIGHT FOR BHM. THUS...THE 06Z TAFS WILL BE BASED ON THE IDEA THAT THAT STRONGEST CELL WILL CONTINUE ITS CURRENT MOTION...AND ADDITIONAL (LESS STRONG) CELLS WILL DEVELOP ON EITHER FLANK. SO...I'VE HIT THE STORMY CONDITIONS HARDEST AT BHM AND EET...LESS SO AT TCL AND ANB. ADDITIONAL DEVELOPMENT AHEAD OF THE MAIN CELL...AND/OR STRENGTHENING ON THE FLANKS...WILL OBVIOUSLY LEAD TO AMENDMENTS TO THIS THINKING. ONCE THE STORMS MOVE THROUGH OVERNIGHT AND EARLY TUESDAY MORNING...I THINK THAT WILL PRETTY MUCH STABILIZE THE ATMOSPHERE FOR THE REST OF THE DAY. THUS...I'VE KEPT CONDITIONS WITH CUMULUS-ONLY VFR AFTER ENDING THE RAIN. /61/ && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 91 71 95 71 93 / 50 20 20 20 30 ANNISTON 92 73 95 72 93 / 60 20 20 20 30 BIRMINGHAM 92 74 96 75 94 / 50 20 20 20 30 TUSCALOOSA 93 74 98 73 96 / 50 20 20 20 40 CALERA 92 73 96 74 94 / 60 20 20 20 30 AUBURN 88 73 95 74 93 / 70 30 20 20 30 MONTGOMERY 91 74 97 75 95 / 70 30 20 20 40 TROY 89 73 95 74 93 / 70 40 30 20 40 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 19/61
Hazardous weather outlook, Jul 31, 2:39 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 239 AM CDT TUE JUL 31 2012 ALZ011>015-017>050-311500- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 239 AM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY OVERNIGHT ACROSS A LARGE PORTION OF CENTRAL ALABAMA. DAMAGING WINDS...LARGE HAIL AND FLASH FLOODING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ONGOING THUNDERSTORM ACTIVITY FROM THE OVERNIGHT HOURS MAY BRING A CONTINUED THREAT FOR DAMAGING WINDS AND LARGE HAIL FOR PORTIONS OF CENTRAL ALABAMA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY TONIGHT AND TUESDAY.
In the hours before
Local storm report, Jul 31, 2:55 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM HAIL 6 N BIRMINGHAM 33.61N 86.81W
07/31/2012 E1.00 INCH JEFFERSON AL TRAINED SPOTTER
REPORTED AT STONEY BROOKE APARTMENTS IN FULTONDALE.
&&
TGOGGINSSpecial weather statement, Jul 31, 3:06 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
306 AM CDT TUE JUL 31 2012
ALZ014-015-310830-
WALKER AL-WINSTON AL-
306 AM CDT TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON AND EXTREME NORTHWESTERN
WALKER COUNTIES UNTIL 330 AM CDT...
AT 305 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ASHRIDGE...OR 6 MILES SOUTHEAST OF HALEYVILLE...
MOVING SOUTHEAST AT 60 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LYNN...
ARLEY...
MORELAND...
WINSTON FREE STATE BARN...
DOUBLE SPRINGS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3431 8748 3430 8725 3399 8710 3399 8713
3397 8714 3400 8759 3424 8764 3431 8764
3431 8749
TIME...MOT...LOC 0806Z 329DEG 53KT 3418 8751
17/KLAWSLocal storm report, Jul 31, 3:07 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
307 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD 4 NE HELENA 33.33N 86.81W
07/31/2012 SHELBY AL AMATEUR RADIO
MULTIPLE HOMES FLOODED IN THE SADDLE RUN SUBDIVISION.
&&
TGOGGINSLocal storm report, Jul 31, 3:08 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD 4 NE HELENA 33.34N 86.81W
07/31/2012 SHELBY AL AMATEUR RADIO
MULTIPLE HOMES FLOODED IN THE STRATFORD PLACE
SUBDIVISION.
&&
TGOGGINSLocal storm report, Jul 31, 3:13 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 1 E BIRMINGHAM 33.53N 86.79W
07/31/2012 JEFFERSON AL EMERGENCY MNGR
WATER RESCUE AT 35TH ST AND BROOK ST NORTH IN DOWNTOWN
BIRMINGHAM DUE TO STREET FLOODING.
&&
TGOGGINSLocal storm report, Jul 31, 3:17 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLASH FLOOD 1 N ALABASTER 33.25N 86.81W
07/31/2012 SHELBY AL TRAINED SPOTTER
PORTION OF HWY 31 CLOSED NEAR SHELBY BAPTIST MEDICAL
CENTER WITH OVER ONE FOOT OF WATER COVERING THE ROADWAY.
&&
TGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:18 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 27 min |
| Jul 30, 7:25 PM CDT | Areal Flood Advisory | BMX | Pike | 3 hr |
| Jul 30, 8:13 PM CDT | Flash Flood Warning | BMX | Pike | 3 hr |
| Jul 30, 11:57 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 78 min |
| Jul 31, 12:15 AM CDT | Special Weather Statement | BMX | Walker, Winston | 45 min |
| Jul 31, 12:27 AM CDT | Special Weather Statement | BMX | St. Clair | 48 min |
| Jul 31, 12:32 AM CDT | Severe Thunderstorm Warning | BMX | Blount | 43 min |
| Jul 31, 12:34 AM CDT | Severe Thunderstorm Warning | BMX | Winston | 56 min |
| Jul 31, 12:48 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 57 min |
| Jul 31, 12:57 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 48 min |
| Jul 31, 1:01 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 74 min |
| Jul 31, 1:24 AM CDT | Areal Flood Advisory | BMX | Winston | 2 hr |
| Jul 31, 1:36 AM CDT | Areal Flood Advisory | BMX | Jefferson, St. Clair, Shelby, Walker | 3 hr |
| Jul 31, 1:40 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby, Talladega | 65 min |
| Jul 31, 1:53 AM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Jul 31, 2:10 AM CDT | Flash Flood Warning | BMX | Shelby | 3 hr |
| Jul 31, 2:20 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Coosa | 70 min |
| Jul 31, 2:40 AM CDT | Special Weather Statement | BMX | Marion, Winston | 65 min |
| Jul 31, 3:01 AM CDT | Severe Thunderstorm Warning | BMX | Autauga | 74 min |
| Jul 31, 3:06 AM CDT | Special Weather Statement | BMX | Winston | 24 min |
| Jul 31, 3:14 AM CDT | Severe Thunderstorm Warning | BMX | Elmore | 44 min |
| Jul 31, 3:37 AM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 53 min |
| Jul 31, 4:09 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby, Walker | 71 min |
| Jul 31, 4:38 AM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 3 hr |
| Jul 31, 4:40 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Jefferson, Shelby, Walker | 39 min |
| Jul 31, 6:11 AM CDT | Special Weather Statement | BMX | Dallas, Hale, Perry | 49 min |
| Jul 31, 6:36 AM CDT | Special Weather Statement | BMX | Blount, Etowah, St. Clair | 39 min |
| Jul 31, 7:28 AM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 3 hr |
| Jul 31, 8:32 AM CDT | Flash Flood Warning | BMX | Lowndes | 2 hr |
| Jul 31, 8:44 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby, Talladega, Walker | 46 min |
| Jul 31, 9:08 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa, Shelby, Talladega | 26 min |
| Jul 31, 10:30 AM CDT | Areal Flood Warning | BMX | Jefferson, Shelby | 6 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.